Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 22, 2018Haralson County, Paulding County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 22, 2018, 4:04 PM EDT for Haralson County, Paulding County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2018, 4:04 PM EDT (20:04 UTC)
Expired
Jun 22, 2018, 4:45 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Haralson County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

380 
WWUS82 KFFC 222004
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT FRI JUN 22 2018
 
GAZ031-041>043-222045-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
404 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHERN CARROLL AND PAULDING COUNTIES UNTIL 445 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Tallapoosa, or 9 miles
southwest of Buchanan...moving east at 40 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Douglasville, Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram,
Tallapoosa, Mount Zion, Waco, Bowdon Junction, Brownsville,
Draketown, Winston, Lake Val-Do-Mar, New Hope and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3400 8479 3385 8472 3381 8472 3381 8470
      3375 8468 3361 8533 3379 8536
TIME...MOT...LOC 2003Z 250DEG 33KT 3371 8532 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:29 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 22, 3:29 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Fri Jun 22 2018

.SHORT TERM /Tonight through Saturday Night/...

The closed upper low over the OH Valley will drift slowly northeast
into the Great Lakes area on Saturday and weaken. North and central
GA will remain in a broad trough through tonight...with the upper
flow becoming more zonal on Saturday. Weak impulses will persist and
rotate around the trough. The air mass will continue to destabilize
and showers and thunderstorms will continue to develop and move
across the area through this evening.  The convection today and
tomorrow will be enhanced by diurnal heating but expect some storms
to linger overnight...mainly north and west. Moderate instability
this afternoon should support a few strong to severe storms with
damaging wind and hail possible. Otherwise not as hot mainly north
and west due to more clouds...but much of central GA will still
reach into the low and mid 90s with overall fewer clouds and lower
chances for thunderstorms. Heat index values will remain below
advisory criteria tomorrow.

41

.LONG TERM /Sunday through Friday/...

Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
Not much change in the over all pattern for the next 7 days.
North and Central GA stays in West to northwesterly upper level
flow through the middle of next week. This will allow waves and
moisture to continue to move across the area keeping the
Southeastern U.S. convectively active through the period. Still
expecting mainly diurnally driven storms each day as
instabilities peak everyday between 18z-00z across the CWA. The
airmass is also expected to stay fairly moist with PWs in the 1.5
to 1.9 inch range through day 7 as well. Temperatures remain warm
through the weekend and into next week. With dewpoints in the 70s
and above normal temperatures, heat index values will creep into
the lower 100s almost every day, especially over portions of
central and eastern Georgia. Although we are not anticipating
having to issue any heat advisories...those spending prolonged
periods outdoors should take frequent breaks and drink plenty of
water.

01

&&

.AVIATION...
18Z Update...

Ceilings should be vfr this afternoon...ranging from BKN040-050 and
then scattering this evening. Also looking for patchy layers
of mid and high clouds. Expect some mvfr and possibly ifr  ceilings
to form toward sunrise and then gradually lift during Saturday
morning. Showers will again develop this afternoon and evening
and have continued with a tempo to all taf sites. A few storms
could become severe mainly KATL to KAHN and north. Winds will remain
on the west side. Saturday will be similar to today with mainly a
diurnal thunderstorm pattern.

//ATL Confidence...18Z Update...
Medium on ceilings trends after 00z.
Medium to high on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  89  72  94 /  60  50  10  20
Atlanta         72  90  74  92 /  60  50  20  20
Blairsville     64  83  67  86 /  60  50  30  40
Cartersville    70  87  72  92 /  60  60  20  30
Columbus        75  93  75  94 /  60  50  10  10
Gainesville     70  86  72  90 /  60  50  20  30
Macon           74  93  74  96 /  60  50  10  20
Rome            69  87  72  92 /  60  60  20  30
Peachtree City  72  91  73  93 /  60  50  10  20
Vidalia         75  94  76  97 /  50  30  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 22, 9:00 AM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
900 AM EDT Fri Jun 22 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
900 AM EDT Fri Jun 22 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north
and central Georgia this afternoon into tonight. Some storms
will be severe, most so north and west of Atlanta.
The main hazards will be damaging winds, frequent lightning,
and isolated flooding from heavy rainfall. An isolated tornado
will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There is a chance of thunderstorms everyday for the next week,
mainly during the afternoon and evening hours. A few storms
could be strong to severe each day with gusty winds, frequent
lightning and isolated flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 22, 3:04 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT FRI JUN 22 2018

GAZ001>003-221945-
Catoosa GA-Walker GA-Dade GA-
304 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 345 PM EDT...

At 303 PM EDT...a strong thunderstorm was over Russell Cave National
Monument, or near Bridgeport...moving east at 45 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring, Cole
City, Wildwood, Fairview, Stephensville, Boynton, Chattanooga
Valley, New England, Morganville, Hooker and East Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8506 3487 8505 3486 8559 3498 8560
TIME...MOT...LOC 1903Z 266DEG 39KT 3497 8577

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 22, 3:39 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT FRI JUN 22 2018

GAZ001>003-222030-
Catoosa GA-Walker GA-Dade GA-
339 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...NORTHERN WALKER AND
NORTHEASTERN DADE COUNTIES UNTIL 430 PM EDT...

At 338 PM EDT...a strong thunderstorm was over Hooker, or 7 miles
northeast of Trenton...moving east at 35 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring,
Wildwood, Fairview, Boynton, Chattanooga  Valley, New England,
Morganville, Hooker and Apison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3497 8498 3497 8500 3494 8500 3492 8501
      3491 8502 3489 8502 3489 8501 3488 8501
      3486 8503 3486 8506 3485 8506 3488 8554
      3498 8554 3499 8498
TIME...MOT...LOC 1938Z 269DEG 30KT 3498 8545

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jun 22, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT FRI JUN 22 2018

GAZ031-041>043-222045-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
404 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHERN CARROLL AND PAULDING COUNTIES UNTIL 445 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Tallapoosa, or 9 miles
southwest of Buchanan...moving east at 40 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Douglasville, Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram,
Tallapoosa, Mount Zion, Waco, Bowdon Junction, Brownsville,
Draketown, Winston, Lake Val-Do-Mar, New Hope and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3400 8479 3385 8472 3381 8472 3381 8470
      3375 8468 3361 8533 3379 8536
TIME...MOT...LOC 2003Z 250DEG 33KT 3371 8532

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:21 PM EDTSpecial Weather StatementFFCEmanuel24 min
Jun 22, 3:04 PM EDTSpecial Weather StatementFFCCatoosa41 min
Jun 22, 3:39 PM EDTSpecial Weather StatementFFCCatoosa51 min
Jun 22, 4:06 PM EDTSpecial Weather StatementFFCMorgan, Newton39 min
Jun 22, 4:22 PM EDTSpecial Weather StatementFFCWhitfield23 min
Jun 22, 4:48 PM EDTSpecial Weather StatementFFCCobb42 min
Jun 22, 4:49 PM EDTSpecial Weather StatementFFCFannin41 min
Jun 22, 5:08 PM EDTSpecial Weather StatementFFCDawson, Forsyth52 min
Jun 22, 5:13 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton, Gwinnett, Hall32 min
Jun 22, 5:17 PM EDTSpecial Weather StatementFFCCobb, Douglas, Paulding28 min
Jun 22, 5:26 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett49 min
Jun 22, 5:29 PM EDTSpecial Weather StatementFFCOglethorpe46 min
Jun 22, 5:36 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton24 min
Jun 22, 5:38 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin37 min
Jun 22, 5:39 PM EDTSpecial Weather StatementFFCDouglas51 min
Jun 22, 5:46 PM EDTSpecial Weather StatementFFCGreene, Wilkes44 min
Jun 22, 5:51 PM EDTSpecial Weather StatementFFCTroup39 min
Jun 22, 5:56 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Douglas, Fulton49 min
Jun 22, 6:00 PM EDTSpecial Weather StatementFFCDeKalb45 min
Jun 22, 6:10 PM EDTSpecial Weather StatementFFCBanks, Barrow, Jackson50 min
Jun 22, 6:15 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup45 min
Jun 22, 6:28 PM EDTSpecial Weather StatementFFCHeard32 min
Jun 22, 6:33 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard27 min
Jun 22, 6:38 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale, Walton37 min
Jun 22, 6:51 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Oconee39 min
Jun 22, 6:55 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Heard, Lamar, Meriwether, Pike and 1 more35 min
Jun 22, 7:03 PM EDTSpecial Weather StatementFFCClayton42 min
Jun 22, 7:09 PM EDTSpecial Weather StatementFFCOconee, Walton51 min
Jun 22, 7:18 PM EDTSpecial Weather StatementFFCOglethorpe27 min
Jun 22, 7:22 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Fayette, Henry, Newton, Rockdale and 1 more53 min
Jun 22, 7:32 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield43 min
Jun 22, 7:55 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes35 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.